Pharmacology Blood Thinners #3
Which medication does the nurse teach the client to take only as prescribed due to overdosage adverse effects of tinnitus and bleeding?
This answer is not correct because furosemide is a loop diuretic and only has the side effect of tinnitus if given too fast in an intravenous line. It does not have the side effect of bleeding, like ASA.
This answer is not correct because acetylcysteine is a mucolytic used in respiratory condition or used for acetaminophen overdose. It does not have the side effect of bleeding or tinnitus.
- Acetylsalicylic acid
This answer is correct because acetylsalicylic acid (ASA), or aspirin, is an antiplatelet medication used for various conditions, including pain relief and myocardial infarction.
- Tissue plasminogen activator
This answer is not correct because tissue plasminogen activator (tPa) is a thrombolytic. This medication has a severe side effect of bleeding and hemorrhage, but not a side effect of tinnitus with overdose.
Acetylsalicylic acid (ASA), or aspirin, should only be taken as directed. An overdose of this medication can cause severe bleeding and tinnitus.
Acetylsalicylic acid (ASA), or aspirin, is an antiplatelet medication used for various conditions, including pain relief and myocardial infarction. During a myocardial infarction, 325 mg chewable tablets are used to help prevent further clotting and help the blood supply reach areas that have been blocked through clots, such as in the myocardium. During daily use of ASA for pain or clotting associated with myocardial infarction or stroke, there is a risk of the client taking more than prescribed. This places the client at risk for bleeding, hemorrhage, and tinnitus.
Test Taking Tip
Watch carefully for sound-alike and look-alike drugs on exams as well as real life nursing.